MAUDE Adverse Event Report: MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number CGRXT190HJ
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a cougar guidewire to treat a moderately tortuous, severely calcified lesion in the mid lad.There was no damage noted to packaging.The device was removed from packaging per ifu with no issues.The device was inspected and prepped per ifu with no issues.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Excessive force was not used during delivery.It is reported that when the physician went to extract the device from the patient it began to unravel.There was no resistance when the physician was extracting the wire.No portion of the wire remains in the patient, which was confirmed through fluoroscopy.There is no patient injury is reported.
 
Additional Manufacturer Narrative
Product analysis summary: the guide wire was received severely stretched and unraveled.On closer visual inspection, the core wire was found to be broken, the break was noted 26.2cm from the distal hypo tube and core wire joint.The broken core coil wire was noted broken near the first joint.The proximal portion of the ribbon remained engaged to the distal tip of the wire.The unraveling, break and stretched coils resulted in the ribbon detaching from the core wire.One unbroken coil wire was detected holding the whole length of the wire as one piece.No sections of the wire were missing.Actual measurements taken on the cougar wire were within product performance requirement maximum at joints, along spring, coated core wire (distal section of the distal tip was not damaged), and hypo tube.If information is provided in the future, a supplemental report will be issued.

Brand Name
COUGAR GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7047864
Report Number1220452-2017-00118
Device Sequence Number11042617
Product Code DQX
UDI-Device Identifier20643169452828
UDI-Public20643169452828
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2020
Device Catalogue NumberCGRXT190HJ
Device Lot NumberG17A04956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2017
Initial Date Received by Manufacturer 10/24/2017
Supplement Date Received by Manufacturer02/19/2018
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Patient Weight84